MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 27IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 27IN 3-0 S/A FS-1; SUTURE, ABSORBABLE, NATURAL
Model Number H810H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: ¿ did the event occurred during one or multiple patient procedures? the event has occurred during multiple patient procedures.What is the total number of procedures? unsure of the total number of procedures but would range it between 60-80 patients we have had issues with sutures.If this event occurred in multiple procedures, please provide information requested above for each patient event.I do not have a record of each patient that this has happened to, there have been several since we received this shipment of sutures.What are the procedure name(s) and date(s)? they have been used during wisdom teeth extractions, and single teeth extractions.What is the quantity involved per procedure? we would typically use 1 suture per procedure was there any adverse patient consequence(s) or subsequent medical/surgical intervention? no, it has just added time onto each procedure as the doctor has had to redo some sutures multiple times.The doctor has also mentioned that the sutures are just very inconsistent, some areas seem to be ok on the thread and others are very thin and keep tearing.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The sutures are breaking while the doctor is completing the knot.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/18/2022.Additional information was requested, the following was obtained: have these events been previously reported? no, they have not.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT PL UD 27IN 3-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15527670
Report Number2210968-2022-08133
Device Sequence Number5991044
Product Code GAL
UDI-Device Identifier10705031037755
UDI-Public10705031037755
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH810H
Device Catalogue NumberH810H
Device Lot NumberSAMPMP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown